Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 243, NWS Little Rock, AR

May 10, 2003Saline County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 10, 2003, 11:44 PM CDT for Saline County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2003, 11:44 PM CDT (04:44 UTC)
Expired
May 11, 2003, 12:20 AM CDT
In force
36 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Saline County, AR

The radar

The Little Rock radar (KLZK), 43 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 7:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2003-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2003-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1530 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:00 PM CDT, 8 hours 44 minutes earlier.

Area forecast discussion, May 10, 3:00 PM CDT, 8 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT SAT MAY 10 2003

HAVE SEEN EXPLOSIVE DEVELOPMENT ALONG THE DRYLINE ACRS OK THIS AFTN.
SEVERAL SUPERCELLS NOTED IN ADVANCE OF DEVELOPING SQUALL LINE.
ATMOSPHERE REMAINS PRIMED OVER AR...BUT A CAP IS STILL EVIDENT ON
THE 18Z RAOB HERE AT KLZK...BUT A BIT WEAKER THAN 12Z DATA INDCD.

TO MAKE THINGS SHORT...EXPECT AN ACTIVE NIGHT ACRS THE FA AS
DRYLINE/SFC CDFNT WORK EWD INTO AR. LOOKING AT ISOLD SUPERCELLS INTO
THE EVENING HOURS OVER NWRN AR...WITH ACTIVITY EVENTUALLY EVOLVING
INTO A SQUALL LINE LATER THIS EVENING FOR THE REST OF THE FA. HAVE
ALREADY HIGHLIGHTED THIS TREND AND SVR WX POT IN THE HWO AND ZONES.

FOLLOWED ALONG WITH THE MESOETA FOR THE SHORT TERM PDS. DECIDED TO
GO WITH LIKELY POPS TNGT AHEAD OF FRONT. BNDRY WORKS QUICKLY ACRS AR
LATER TNGT AND WL BE SE OF THE FA BY MID-MRNG SUNDAY. HAVE INDCD
DECREASING POPS IN THE GRIDS FROM NW TO SE LATER TNGT. LEFT
LINGERING SMALL POPS OVER SERN AR FOR SUNDAY MRNG. DRIER AND LESS
HUMID WX TO FOLLOW FOR SUNDAY AFTN.

IN THE EXTENDED...QUIET WX WILL PERSIST INTO TUE. STALLED OUT FNTL
BNDRY TO THE S WL RETURN SLOLY NWD TUE NIGHT AND WED...RESULTING IN
RETURNING RAIN CHCS. UPPER TROF WL BRING A CONTD CHC OF RAIN THRU
THU. DRIER WX TO FOLLOW LATER IN THE WEEK.  ..44..

.LZK...NONE.
Hazardous weather outlook, May 10, 12:35 PM CDT, 11 hours 9 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1235 PM CDT SAT MAY 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT
OVER MUCH OF ARKANSAS...

...THIS IS A POTENTIALLY DANGEROUS AND LIFE THREATENING SITUATION...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN CENTRAL
OKLAHOMA THIS AFTERNOON. THE STORMS ARE EXPECTED TO SPREAD INTO
ARKANSAS LATE THIS AFTERNOON AND MOVE ACROSS THE STATE TONIGHT. SOME
OF THE THUNDERSTORMS WILL BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS. TORNADOES WILL ALSO BE POSSIBLE AS WELL.

PEOPLE IN ARKANSAS NEED TO MONITOR THIS DEVELOPING WEATHER
SITUATION. REVIEW SEVERE WEATHER SAFETY RULES. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. LISTEN FOR UPDATES AND
STATEMENTS FROM THE NATIONAL WEATHER SERVICE...AND BE PREPARED TO
TAKE ACTION IF A WATCH OR WARNING IS ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WARM FRONT IS EXPECTED TO MOVE INTO ARKANSAS TUESDAY NIGHT AND
WEDNESDAY THEN ANOTHER COLD FRONT WILL MOVE ACROSS THE STATE.
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS FROM TUESDAY
NIGHT THROUGH FRIDAY. SOME SEVERE THUNDERSTORMS COULD OCCUR DURING
THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY ACROSS ARKANSAS LATE THIS AFTERNOON
AND TONIGHT.

57

In the hours before

Local storm report, May 10, 8:16 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
816 PM CDT SAT MAY 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0730 PM    MAMMOTH SPRING            AR   .75 INCH HAIL
05/10/03   FULTON                         REPORTED BY
                                          STORM SPOTTER

22
Local storm report, May 10, 8:39 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
839 PM CDT SAT MAY 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0810 PM    BISMARCK                  AR   1.75 INCH HAIL
05/10/03   HOT SPRING                     REPORTED BY LAW
                                          ENFORCEMENT

0833 PM    MALVERN                   AR   .75 INCH HAIL
05/10/03   HOT SPRING                     REPORTED BY HAM RADIO
                                          OPERATOR

22
Local storm report, May 10, 9:11 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
911 PM CDT SAT MAY 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0805 PM    8 NW CADDO VALLEY         AR   1.75 INCH HAIL
05/10/03   CLARK                          REPORTED BY EMERGENCY
                                          MANAGEMENT

22
Local storm report, May 10, 10:31 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1031 PM CDT SAT MAY 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0958 PM    VILONIA                   AR   1.00 INCH HAIL
05/10/03   FAULKNER                       REPORTED BY LAW
                                          ENFORCEMENT

0958 PM    VILONIA                   AR   WIND DAMAGE
05/10/03   FAULKNER                       A TREE WAS BLOWN DOWN AND
                                          SOME POWER LINES WERE BLOWN
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT

22
Local storm report, May 10, 11:03 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1103 PM CDT SAT MAY 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1000 PM    LITTLE ROCK               AR   WIND DAMAGE
05/10/03   PULASKI                        LARGE TREE LIMBS DOWN ON
                                          BROADWAY BETWEEN 18TH AND
                                          19TH STREETS. REPORTED BY
                                          HAM RADIO OPERATOR

22
Special weather statement, May 10, 11:19 PM CDT, 25 minutes before
ARZ005>007-013>016-022>024-031-032-038-110500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 PM CDT SAT MAY 10 2003

TORNADO WATCH 349 HAS BEEN REMOVED FROM THE FOLLOWING AREAS...
BAXTER...CLEBURNE...CONWAY...FAULKNER...FULTON...INDEPENDENCE...
IZARD...POPE...SEARCY...SHARP...STONE...VAN BUREN AND YELL...

TORNADO WATCH 349 REMAINS IN EFFECT FOR...JACKSON...WHITE AND
WOODRUFF COUNTIES...

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:00 PM CDTSevere Thunderstorm WarningLZKYell25 min
May 10, 7:15 PM CDTSevere Thunderstorm WarningLZKPope35 min
May 10, 7:16 PM CDTSevere Thunderstorm WarningLZKPike34 min
May 10, 7:20 PM CDTSevere Thunderstorm WarningLZKFulton30 min
May 10, 7:40 PM CDTSevere Thunderstorm WarningLZKClark35 min
May 10, 7:50 PM CDTSevere Thunderstorm WarningLZKSearcy, Stone, Van Buren25 min
May 10, 7:52 PM CDTSevere Thunderstorm WarningLZKSearcy, Stone, Van Buren23 min
May 10, 8:02 PM CDTSevere Thunderstorm WarningLZKHot Spring43 min
May 10, 8:56 PM CDTSevere Thunderstorm WarningLZKLogan34 min
May 10, 9:02 PM CDTSevere Thunderstorm WarningLZKPerry28 min
May 10, 9:45 PM CDTSevere Thunderstorm WarningLZKPulaski30 min
May 10, 9:56 PM CDTSevere Thunderstorm WarningLZKFaulkner, White44 min
May 10, 10:24 PM CDTSevere Thunderstorm WarningLZKJackson31 min
May 10, 10:36 PM CDTSevere Thunderstorm WarningLZKLonoke29 min
May 10, 10:37 PM CDTSevere Thunderstorm WarningLZKMontgomery33 min
May 10, 10:50 PM CDTSevere Thunderstorm WarningLZKWoodruff30 min
May 10, 11:13 PM CDTSevere Thunderstorm WarningLZKPrairie27 min
May 10, 11:30 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring35 min
May 10, 11:36 PM CDTSevere Thunderstorm WarningLZKJefferson29 min
May 10, 11:43 PM CDTSevere Thunderstorm WarningLZKArkansas42 min
May 10, 11:48 PM CDTSevere Thunderstorm WarningLZKWhite, Woodruff37 min
May 11, 12:09 AM CDTSevere Thunderstorm WarningLZKJefferson16 min
May 11, 12:26 AM CDTSevere Thunderstorm WarningLZKArkansas44 min
May 11, 12:36 AM CDTSevere Thunderstorm WarningLZKMonroe, Prairie39 min
May 11, 1:29 AM CDTSevere Thunderstorm WarningLZKOuachita31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.